Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

April 13, 2012Washington County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 13, 2012, 3:17 PM CDT for Washington County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2012, 3:17 PM CDT (20:17 UTC)
Expired
Apr 13, 2012, 3:45 PM CDT
In force
28 min
Issued by
NWS Tulsa, OK

County Washington County, OK

The radar

The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2012-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2012-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 423 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1335 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
423 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WWUS84 KTSA 132017
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT FRI APR 13 2012

OKZ054>056-132045-
NOWATA OK-OSAGE OK-WASHINGTON OK-
317 PM CDT FRI APR 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN NOWATA...EASTERN OSAGE AND WASHINGTON

AT 317 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
OCHELATA...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OCHELATA...BARTLESVILLE...DEWEY...WANN...DELAWARE AND NOWATA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3699 9580 3671 9557 3652 9605 3665 9620
TIME...MOT...LOC 2017Z 224DEG 36KT 3661 9606

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 13, 12:46 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 13, 12:46 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1246 PM CDT FRI APR 13 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
BROKEN TO OVERCAST LOW LEVEL CLOUD DECKS AS WELL AS GUSTY
SOUTHERLY WINDS HAVE BEEN OBSERVED AND ARE EXPECTED TO CONTINUE
ACROSS ALL TAF SITES THROUGH THE PERIOD AS THE REGION REMAINS
WITHIN A WARM SECTOR AHEAD OF DRYLINE OVER WESTERN OKLAHOMA.
CHANCES FOR THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT AND WILL CONTINUE THE VCTS FOR BVO/TUL/RVS/XNA SITES.

&&

.PREV DISCUSSION... /ISSUED 1053 AM CDT FRI APR 13 2012/

..UPDATE...

DISCUSSION...
A FEW STORMS HAVE DEVELOPED OVER THE FAR NORTHEAST CORNER OF
OKLAHOMA AND THE FAR NORTHWEST CORNER OF ARKANSAS IN THE VICINITY
OF A WARM FRONT PUSHING NORTHEAST THIS MORNING. SENT A MORNING
UPDATE TO TWEAK POPS FOR THE NEXT FEW HOURS...OTHERWISE THE REST
OF THE GRIDS LOOK TO BE IN GOOD SHAPE.

THUNDERSTORM CHANCES WILL REMAIN THROUGH THE AFTERNOON/EVENING AND
OVERNIGHT AS STORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE
POSITIONED OVER WESTERN OKLAHOMA AND PUSH EAST- NORTHEASTWARD.
LATEST MODEL ANALYSIS INDICATES THAT THESE STORMS COULD BE DURING
THE EVENING AND INTO THE OVERNIGHT HOURS. A RISK OF SEVERE
WEATHER WILL BE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS... AND
ALSO A LIMITED THREAT OF TORNADOES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  78  64  75 /  60  30  60  60
FSM   62  80  62  77 /  30  20  30  70
MLC   67  77  67  76 /  30  20  50  70
BVO   65  79  64  77 /  70  50  60  50
FYV   60  76  62  72 /  40  20  40  70
BYV   60  76  62  72 /  40  20  30  70
MKO   62  78  64  75 /  50  20  50  70
MIO   65  77  67  75 /  70  30  50  60
F10   66  77  66  76 /  50  20  50  70
HHW   65  79  67  73 /  20  20  40  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...20
Hazardous weather outlook, Apr 13, 1:19 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
119 PM CDT FRI APR 13 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-140630-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
119 PM CDT FRI APR 13 2012

...AN ACTIVE WEATHER PATTERN WITH SEVERAL ROUNDS OF SEVERE WEATHER
LIKELY THROUGH THE WEEKEND...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...ALONG AND NORTH OF INTERSTATE 44.
	ONSET...AFTER 6PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 6PM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED CONVECTION IS BEGINNING TO DEVELOP ACROSS SOUTHWEST
OKLAHOMA ALONG AND NEAR THE DRYLINE. THESE STORMS ARE EXPECTED TO
CONTINUE TO DEVELOP ALONG THE DRYLINE AND SPREAD EAST AND
NORTHEASTWARD TOWARDS EASTERN OKLAHOMA THIS AFTERNOON AND EVENING
AS THE LOW LEVEL JET STRENGTHENS AND INSTABILITY REMAINS HIGH.
THESE CONDITIONS WILL ALLOW FOR AN ELEVATED RISK OF SEVERE WEATHER
ACROSS THE REGION. LARGE HAIL...DAMAGING WINDS AND ALSO A LIMITED
TORNADO THREAT WILL BE CAPABLE THIS EVENING AND INTO THE OVERNIGHT
HOURS. THE GREATER CHANCES FOR SEVERE WEATHER LOOK TO BE ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH THE GREATER
TORNADO POTENTIAL ALONG AND NORTH OF INTERSTATE 44. LOCALIZED
HEAVY RAIN AND FLASH FLOODING WILL ALSO BE OF SOME
CONCERN...ALTHOUGH WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED.
THIS THUNDERSTORM ACTIVITY IS EXPECTED TO BE OUT OF THE AREA BY
SUNRISE SATURDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY THROUGH THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER ACROSS PARTS OF THE
AREA CONTINUES TO BE PROBABLE THIS WEEKEND. MUCH OF SATURDAY SHOULD
REMAIN FAIRLY QUIET...WITH SEVERE THUNDERSTORM ACTIVITY DEVELOPING
LATE IN THE DAY...PERSISTING INTO SUNDAY. THUNDERSTORMS ARE
EXPECTED TO INITIATE SATURDAY AFTERNOON AND EVENING ALONG AND NEAR THE
DRYLINE IN WESTERN AND CENTRAL OKLAHOMA AND QUICKLY MOVE TOWARDS
EASTERN OKLAHOMA...WITH SUPERCELLS THE EXPECTED STORM MODE. HIGH
INSTABILITY...DEEP LAYER SHEAR...AND ALSO LOW LEVEL SHEAR ARE
SUPPORTIVE OF A STRONG TORNADO THREAT...IN ADDITION TO VERY LARGE
HAIL NEAR BASEBALL SIZE AND DAMAGING WIND GUSTS. THE MOST LIKELY
PART OF THE AREA TO SEE SUPERCELLS IS WEST OF THE HIGHWAY 69
CORRIDOR IN NORTHEAST OKLAHOMA. THERE ARE SOME INDICATIONS THAT A
SQUALL LINE COULD FORM AFTER MIDNIGHT SATURDAY NIGHT AS A COLD
FRONT OVERTAKES THE DRYLINE. THE SQUALL LINE WOULD PUSH ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY SUNDAY AFTERNOON. DUE
TO THE HIGH LOW LEVEL SHEAR...THIS WOULD NOT END THE TORNADO
THREAT COMPLETELY...ALTHOUGH THE THREAT OF SIGNIFICANT TORNADOES
WOULD LESSEN.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS...FIRST RESPONDERS...AND OTHER INTERESTED
PARTIES SHOULD CONTINUE TO MONITOR FORECASTS AND STATEMENTS
AS DETAILS CONTINUE TO BE REFINED CONCERNING THE POTENTIAL FOR
SIGNIFICANT SEVERE WEATHER DURING THE SATURDAY AND SUNDAY PERIOD.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 13, 3:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT FRI APR 13 2012

OKZ054>056-132045-
NOWATA OK-OSAGE OK-WASHINGTON OK-
317 PM CDT FRI APR 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN NOWATA...EASTERN OSAGE AND WASHINGTON

AT 317 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
OCHELATA...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OCHELATA...BARTLESVILLE...DEWEY...WANN...DELAWARE AND NOWATA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3699 9580 3671 9557 3652 9605 3665 9620
TIME...MOT...LOC 2017Z 224DEG 36KT 3661 9606

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:45 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Washington45 min
Apr 13, 4:24 PM CDTSpecial Weather StatementTSANowata36 min
Apr 13, 4:38 PM CDTSpecial Weather StatementTSACraig37 min
Apr 13, 5:05 PM CDTSpecial Weather StatementTSAWashington25 min
Apr 13, 5:20 PM CDTSpecial Weather StatementTSAPawnee25 min
Apr 13, 5:30 PM CDTSevere Thunderstorm WarningTSAOttawa19 min
Apr 13, 6:01 PM CDTSpecial Weather StatementTSAOsage29 min
Apr 13, 6:18 PM CDTSpecial Weather StatementTSACreek27 min
Apr 13, 6:55 PM CDTSpecial Weather StatementTSACreek35 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.